Alert archive / Louisiana / Lake Wind Advisories in 2012

Lake Wind Advisory 27, NWS Shreveport, LA

August 28, 2012Sabine County, Texas; 17 parishes in Louisiana; Union County, Arkansas

NWS Shreveport, LA issued this lake wind advisory at Aug 28, 2012, 4:54 AM CDT for Sabine County, Texas; 17 parishes in Louisiana; Union County, Arkansas. It took effect at Aug 28, 2012, 10:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Aug 28, 2012, 4:54 AM CDT (09:54 UTC)
In effect from
Aug 28, 2012, 10:00 AM CDT
Expired
Aug 28, 2012, 3:01 PM CDT
In force
5 hr
Issued by
NWS Shreveport, LA

Counties Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, Sabine County, TX

The radar

The Shreveport radar (KSHV), 86 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 9.9 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 786 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
786 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1415 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Aug 27, 9:45 PM CDT, 7 hours 9 minutes earlier.

Area forecast discussion, Aug 27, 9:45 PM CDT, 7 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 PM CDT MON AUG 27 2012

.DISCUSSION...
MOST OF THE SHOWER AND ISOLATED THUNDERSTORMS WILL CONTINUE TO
DIMINISH...BUT THERE IS A WEAK BOUNDARY OF SORTS ALONG AND NORTH
OF I-30 AND RADAR STILL SHOWING THE LIONS SHARE OF ACTIVITY IN THE
CORRIDOR. WE HAVE DECIDED TO LEAVE SLIGHT CHANCE POPS IN
OVERNIGHT. NO CHANGES TO LOW OR DEW POINTS WHICH ALL SEEM TO BE
RIGHT ON TRACK. DID UPDATE THE WINDS DIRECTIONS OFF THE MARK IN
MAINLY EAST TEXAS. LOADED IN LAPS AND NEW NAM THROUGH 12Z. WE WILL
BE SENDING A NEW SUITE OF PRODUCTS SHORTLY. AS FAR AS ISSAC GOES
THE OUTFLOW IS TORN APART AND STRETCHED IN OVER TEXAS. THE STORM
MID AND LOW LEVELS LIKEWISE LACK SYMMETRY AND REMAINS ELONGATED
DUE TO THE SURGING OUTFLOW OVER TEXAS. THE NE QUAD OF THE STORM
CONTINUES TO LACK CENTRAL DENSE OVERCAST OR ANY GOOD CIRRUS
FINGERS OBVIOUSLY WITH SOME OF THE BANDS OVER FLORIDA SUSTAINED BY
SEA BREEZE AND HEATING. THE OUTFLOW HERE IS NEARLY DIVERGENT
TOWARD THE NE GULF COAST AND IS THE LIKELY REASON FOR THE STORM
BEING UNABLE TO WRAP UP TIGHTER. WE WILL CONTINUE TO MONITOR FOR
CHANGES IN THE STORMS PATH AND EXPECTED AFFECTS IN OUR CWA. /24/

&&

.AVIATION...
SOME ISOLATED SHOWER ACTIVITY STILL LINGERS IN NORTHEAST THIS
EVENING...BUT THIS ACTIVITY SHOULD DISSIPATE WITHIN AN HOUR. VFR
FLIGHT CATEGORIES WILL CONTINUE TO BE OBSERVED OVERNIGHT...WITH SOME
MID AND HIGH LEVEL CLOUDINESS OBSERVED. LOCALIZED PATCHY FOG WILL BE
POSSIBLE AFTER 06Z THROUGH 14Z TUESDAY...ANY ASSOCIATED TEMPO IFR
VISIBILITIES AT TERMINALS WILL BE HANDLED WITH AMD. LIGHT AND
VARIABLE WINDS WILL PERSIST THROUGH 12Z...WITH LIGHT NORTHERLY WINDS
BECOMING COMMON THEREAFTER. /11/

&&

.PREV DISCUSSION... /ISSUED 308 PM CDT MON AUG 27 2012/

DISCUSSION...
DRIER AIR BEGINNING TO WORK INTO THE MID LVLS AS NE FLOW ALOFT HAS
BEGUN TO INCREASE IN RESPONSE TO SLOW APPROACHING T.S ISAAC OVER
THE CENTRAL GULF. PW VALUES DROPPED FROM THE 12Z SOUNDINGS...TO
THE SPECIAL 18Z SOUNDING LAUNCHES. HOWEVER...ISOLD CONVECTION
DEVELOPED ACROSS MOST OF AREA AROUND MIDDAY AS MID LVL SHEAR
INCREASED IN ASSOCIATION WITH THESE INCREASED MID LVL WINDS.
EXPECT CONVECTION TO DIMINISH WITH SUNSET...AND SUBSIDENCE TO BE
INCREASED DURG DAYTIME TUE...DIMINISHING CONVECTION.
THEREAFTER...POPS WILL INCREASE OVER NORTHCENTRAL LA WITH
PROJECTED PATH OF ISAAC...BUT WITH THE HEAVY QPF LIKELY JUST
MISSING CWA TO THE SOUTH AND EAST. WILL KEEP LIKELY POPS WITH ISOLD
TSTMS CLOSER TO THE STORM PATH AFTER IT MAKES LANDFALL LATE TUE
NIGHT. HOWEVER...ISAAC REMAINS SOMEWHAT DISORGANISED...MAKING EXACT
TRACK DIFFICULT TO PIN DOWN...WITH SHAPE ELONGATED...AND LACK OF
WELL DEFINED EYE ON SATELLITE. BOUY PRESSURE DATA EARLIER THIS
AFTN SUGGESTED DEEPENING TRENDS WERE OCCURRING AS EXPECTED.
HAVE LOWERED DEWPOINTS SLIGHTLY TO ACCOUNT FOR ADVECTION TO THE SW
OF DEWPONTS OVER CENTRAL AND NORTHERN MS...LOWER TO MID 60S.
DAYTIME HIGHS WERE LOWERED ACCORDINGLY WHERE POPS ARE
LIKELY...DOWN TO AROUND MID 80S./VII/.

AVIATION...
MOSTLY VFR FLIGHT WEATHER FOR THE REMAINDER THIS AFTERNOON AND
EVENING. EXCEPTION WILL BE IN AND AROUND SCATTERED SHOWERS AND
THUNDERSTORMS WHERE BRIEF PERIODS OF IFR CIGS AND VISIBILITY MAY
OCCUR. WIND GUST TO 35 KTS WITH MODERATE TO SEVERE TURBULENCE CAN BE
EXPECTED NEAR THE STRONGER CONVECTION...WHICH WILL BE MAINLY OVER
PORTIONS OF EAST TEXAS BETWEEN KTYR AND KLFK. AFTER 06Z TONIGHT
THROUGH 14Z MONDAY...EXPECT LOCALIZED AREAS OF IFR VISIBILITY...
BRIEFLY 1 TO 3 MILES IN FOG...MAINLY AT LOCATIONS WHICH RECEIVE RAIN
THIS AFTERNOON AND EVENING. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  95  71  91  73 /  10  20  20  30  40
MLU  72  93  71  86  74 /  10  20  40  60  60
DEQ  72  94  68  94  71 /  20  10  10  10  10
TXK  73  93  70  92  72 /  10  10  10  20  20
ELD  71  94  71  91  73 /  10  20  20  30  40
TYR  73  94  69  95  72 /  20  10  10  20  10
GGG  72  94  70  93  73 /  10  20  20  20  20
LFK  73  94  71  92  74 /  10  20  20  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24/11
Hazardous weather outlook, Aug 27, 11:57 AM CDT, 16 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1157 AM CDT MON AUG 27 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-281700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1157 AM CDT MON AUG 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF NORTHEAST
TEXAS...MAY INCREASE DURING THE AFTERNOON. ELSEWHERE...SHOWERS AND
THUNDERSTORMS WILL REMAIN VERY ISOLATED. ALTHOUGH NO SEVERE
WEATHER IS EXPECTED...CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY
RAINFALL...MAY OCCUR IN STRONGER STORMS. THIS ACTIVITY WILL LIKELY
DIMINISH BY AROUND SUNSET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

TROPICAL STORM ISAAC WILL MOVE NORTH ACROSS PORTIONS OF SOUTHEAST
LOUISIANA AND MISSISSIPPI ON WEDNESDAY AND THURSDAY. GUSTY WINDS
AND BRIEF HEAVY RAINFALL MAY BE POSSIBLE ACROSS NORTH LOUISIANA
AND SOUTHERN ARKANSAS AS THIS STORM LIFTS NORTH. EMERGENCY
MANAGEMENT OFFICIALS SHOULD CONTINUE TO MONITOR STATEMENTS FROM
THE NATIONAL WEATHER SERVICE REGARDING ANY CHANGES TO THE
FORECAST TRACK OR INTENSITY OVER THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR
TONIGHT.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 4:47 AM CDTFlash Flood WatchSHVBowie, Cass, Harrison, Marion, Panola, Sabine and 2 more64 hr
Aug 28, 5:53 AM CDTTropical Storm WatchSHVCaldwell, Jackson, Natchitoches, Ouachita, Winn24 hr
Aug 28, 5:53 AM CDTTropical Storm WarningSHVCaldwell, Grant, Jackson, LaSalle, Natchitoches, Ouachita and 2 more58 hr

Nearby

Lake Wind Advisories in Louisiana, 2012Lake Wind Advisories in Texas, 2012Lake Wind Advisories in Arkansas, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.